Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does apple cider vinegar pill cause stomach cramps and bloating?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

default
Posted on Fri, 8 Aug 2014 in Medicines and Side Effects
Question: I took one apple cider vinegar pill 13 hours and it has been giving me cramps and a lot of gas. I searched online before I took it and didn't find any side effects, but I searched latter and found that it does have some side effects. Thank you.
doctor
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
A few suggestions, and you should be fine soon sir

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help.

Apple cider vinegar is very acidic as the main component is acetic acid sir. One of the two most common adverse effects of taking the tablets or consuming the vinegar is esophageal or gastric irritation causing symptoms like heartburn, abdominal discomfort, abdominal bloating, throat irritation, stomach upset, etc.

I would advise you the following to help relieve you of the symptoms:
-Try to purchase an over-the-counter antacid like gelusil liquid and drink one tablespoon three times a day
-Continue to drink plenty of water
-Try to purchase a histamine-2 blocker like ranitidine (eg. Zantac), that can be taken 15 minutes before a meal
-Try to eat fibrous food that will absorb the acid contents
-Eat lots of bread
-Dairy products are alkaline and will help reduce the acidic effect, so continue with this
-Eat bananas
-Avoid all acidic food (citrus fruits, carbonated drinks, etc.)

It might take some time, but you should be fine soon sir. Do not worry or panic, and I think it would be best you avoid these tablets in the future as they do not suit your system sir.

I hope you find my response helpful. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 2 days later
Dr Shoaib XXXXXXX

Thank you for you assistance. Your advise worked perfectly all my symptoms went away. I took the apple cider vinegar pills (powder form) because they were considered a natural probiotics, but I will no longer take it again. That is the first and last time that I will be taking anymore supplements of any kind expect vitamins.

3 weeks prior to taking the one pill I had applied apple cider (diluted with water to 5% acidity) on a few dark spots that on my arms are no larger than 2 millimeters to fade them. The few spots developed in 2008 after I wasn't careful about applying sun screen for a month during that summer. I didn't spend more than 20mins outside during runs in that period. I know apply sunscrean and don't spend any time in the sun know. But I applied apple cider vinegar in liquid form on the spots 3 to 4 times per week over a 3 weeks period and I stopped using it 4 days ago. I used a vitamin C and E dark spot corrector from Neutrogena as well before this will no adverse effect on my skin. It faded and shrunk the spots a little without feeling thing on my skin. But I looked closely yesterday at the spots again and I noticed very small red specs (1/3 of a millimeter) on my skin, it maybe some small blood under the surface. I am know longer applying it apple cider vinegar to my skin and will not in the future. I should not have applied it in the first place. Will the tiny red specs go away overtime? Should I apply anything to them or see a primary care doctor for the dark spot. Thank you again.
doctor
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
Wait-and-watch approach sir, nothing for now

Detailed Answer:
Hello once again sir.

The tiny red spots might just be micro-hemorrhage which should pass with time. I would advice a wait-and-watch approach and if at the all the spots either increase in size, cause discomfort or do not disappear within a duration of 3-4 weeks; only then would a doctors consultation be required.

As of now, do not apply anything on it and I am sure they should fade away with time sir.

I am glad I could be of assistance. Please feel free to keep in touch with me for any further clarifications, I am always available to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Abdominal bloating

doctor1 MD

Hi, I am a 27 year old female. I have severe constipation issues and have been experiencing constant pressure in my abdomen/chest. I have trouble breathing, frequent urination, light headedness, extreme bloating, gas, and i can feel/see my heartbeat in my stomack. I've been to a gi dr, and have multiple test ran, but w/ no end result. I also have weekly colonics to releive myself bc i always feel bloating and the need to releive myself. What should i do, or ask my dr to check? I'm at my wits end and need help

doctor1 MD

Hello. Have a friend, 37 years old. Mild smoking, drank alot in the past (1 year ago) no alchohol now.
Has been experiencing sever bloating and belching. Has taken endoscopoy, stomach emptying test, colonoscopy, full chest scan, gall bladder test, all of which are normal. Right now, anything he eats causes severe gas bloating and belching which only relieves 6 hours later. Any sugg on possible problem ?

doctor1 MD

I am trying to relieve constipation before tomorrow, but am concerned the laxative I have on hand will casue abdominal bloating. I seem to be very prone to bloating...so I am concerned I will be all "puffed up" after taking this. In your expertise, can Dulcolax cause abdominal bloating? Thanks.. :-)

doctor1 MD

i have a peristant cough stomach and middle chest burning like heart burn when eating, stomach burns and gurgles, lots of belching and dizziness severe fatique weight loss and no appetite due to bloating and rarely feeling hungry i seem to tolerate fluids rather than solid food,often have pulputations,nausea common after eating

doctor1 MD

I suffer from OIC. I have osteoporosis and degenerative bone decease. I have noticed increased abdominal bloating within the last month and a half. I am an 8 yr throat cancer survivor. I'm concerned whether this condition is minor or if it's a...

doctor1 MD

I have Parkimsons so it is difficult to type. Question is for wife who won't see MD. She has to go to bathroom constantly. Colonoscopy one month ago was normal, sometimes loose stools sometimes diarrhea . Abdominal bloating .. no blood in stools...

doctor1 MD

I have been post menopausal for well over 5+ years. I have had lower abdominal discomfort (not pain), breast tenderness and occasional nausea for the past month or so. Abdominal discomfort started first, then breast tenderness a couple weeks...